Alert archive / Florida / Areal Flood Advisories in 2021

Areal Flood Advisory 85, NWS Mobile, AL

July 4, 2021Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this areal flood advisory at Jul 4, 2021, 12:57 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jul 4, 2021, 12:57 PM CDT (17:57 UTC)
Expired
Jul 4, 2021, 4:00 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 85 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1240 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

536 
WGUS84 KMOB 041757
FLSMOB

Flood Advisory
National Weather Service Mobile AL
1257 PM CDT Sun Jul 4 2021

FLC091-113-042100-
/O.NEW.KMOB.FA.Y.0085.210704T1757Z-210704T2100Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okaloosa FL-Santa Rosa FL-
1257 PM CDT Sun Jul 4 2021

The National Weather Service in Mobile has issued a

* Urban and Small Stream Flood Advisory for...
  Central Okaloosa County in northwestern Florida...
  Northeastern Santa Rosa County in northwestern Florida...

* Until 400 PM CDT.

* At 1257 PM CDT, Doppler radar indicated heavy rain due to slow 
  moving thunderstorms. These slow moving storms will be capable of 
  producing 1 to 3 inches of rain in a short period of time. This 
  will likely lead to urban and small stream flooding.

* Some locations that will experience flooding include...
  Crestview, Baker, Roeville, Galliver, Holt, Milligan, Kellys Mill, 
  Nubbin Ridge, Cannon Town, Floridale, Silver Springs, Auburn, 
  Clear Springs, Parkerville, Garden City, Harold, Munson, Peaden, 
  Indian Ford and Campton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3083 8707 3088 8679 3094 8639 3066 8640
      3057 8669 3062 8702

$$

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jul 4, 6:43 AM CDT, 6 hours 14 minutes earlier.

Area forecast discussion, Jul 4, 6:43 AM CDT, 6 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
643 AM CDT Sun Jul 4 2021

.AVIATION...
12Z issuance...Scattered showers and storms develop mainly this
afternoon over the coastal counties and extreme southeast
Mississippi, with progressively less coverage further inland.
Light and variable winds transition to a south to southwest flow
at 5 to 10 knots over the coastal counties while further inland an
easterly to southeasterly flow around 5 knots is expected. After
patchy morning fog and low ceilings along the coast lift through
mid morning, VFR conditions are expected prevail through the
period except for MVFR conditions accompanying the heavier showers
and storms along the coast this afternoon and again late tonight.
/22

&&

.PREV DISCUSSION... /issued 500 AM CDT Sun Jul 4 2021/

NEAR TERM UPDATE /Now Through Monday/...An upper  trof over the
easternmost states, the axis of which extends back across the
north central Gulf coast states, lifts off to the northeast
throughout the day, and in the process leaves an upper level
weakness oriented over the northern Gulf. The upper level weakness
later dissipates as a broad upper ridge develops over the north
central Gulf coast area, and back westward into the southern
Plains. At the surface, a weak stalled frontal boundary near the
coast drifts into the interior portion of the forecast area
through Monday afternoon leaving a south to southwest flow over
the forecast area. Relatively dry deep layer air is currently in
place over the northernmost portion of the forecast area
(precipitable water values near 1.25 inch) which tapers to
abundant deep layer moisture over the northern Gulf, where
precipitable water values range around 2.0 inches. Abundant deep
layer moisture over the northern Gulf will gradually spread
northward into much of the forecast area over the remainder of the
period. Given the slow northward movement of the frontal boundary
and the moisture distribution, have opted for 50% pops along the
coastal sections today tapering to dry conditions over the
northernmost portion of the area. Will see a decrease in pops this
evening which bodes well for any Independence Day celebrations,
followed by 60-80% pops reforming along the coast after midnight.
For Monday, with the frontal boundary continuing to move
northward, and with the improved deep layer moisture over the
area along with daytime heating, have gone with likely pops for
much of the area. Will need to monitor for the potential of
flooding concerns where slow moving storms result in locally heavy
rainfall accumulations from midnight tonight through Monday.
Highs today will be in the upper 80s to lower 90s, then highs on
Monday will be moderated somewhat by convection and be mostly in
the mid to upper 80s. Lows tonight range from the upper 60s to low
70s inland to the mid 70s at the coast. A High Rip Current Risk
is expected this afternoon through Monday evening. /29 /22

SHORT TERM /Monday night Through Tuesday night/...Generally west-
southwest flow aloft persists through the period as weak upper
troughing remains over the area. At the surface, the weak frontal
boundary mentioned in the near term continues moving slowly north
out of the region while dissipating through Monday night as a weak
high over the eastern Gulf creeps north. On Tuesday, Elsa begins
to creep into the far southeastern Gulf and then continues its
progression northward just off the coast of the western Florida
peninsula. With this, our region gets continued low-level onshore
flow persisting through the period, promoting a surge of deep
layer moisture through Tuesday night causing PWAT's to increase
to 2-2.2 inches across the entire forecast region during this time.
Showers and thunderstorms can therefore be expected throughout
the short term with convection typically following a diurnal
pattern (convection over the Gulf overnight and during the
morning, and inland during the late morning and afternoon).
Temperatures during the period will generally be in the upper 80s
to low 90s. Overnight lows will be in the upper 60s to low 70s
inland and mid to upper 70s along the coast. /88 /14

EXTENDED TERM /Wednesday Through Saturday/...Benign upper level
persists during the early portions of the extended period with an
upper level ridge over the southwestern Atlantic and another to our
west over the southwestern U.S. Wednesday into Thursday. An upper
level trough during the short term period lifts out of the
northeastern U.S., leaving behind a weakness in the mid to upper
level ridging over the southeastern U.S. that will allow for Elsa to
track northward across Cuba and into the far eastern Gulf of Mexico.
A surface high pressure will reside to the east of Elsa, also aiding
in the steering of the tropical cyclone and promoting general
southerlies to southeasterlies over the region through Saturday.

Confidence continues to increase in the fact that Elsa's track
will stay well east of our local area over the far eastern Gulf of
Mexico likely hugging the Florida peninsula. More clarity has
been made thanks to NOAA Hurricane Hunters upper-air
reconnaissance missions and low-level reconnaissance missions in
and around the tropical storm. With conformation on the fact that
Elsa is undergoing a relocation of its low and mid level center
to the south and east, this could have some downstream impacts on
track and intensity, although these will be unknown for the time
being. Regardless of Elsa's track/intensity, this serves as a good
reminder to review your tropical preparedness plans and ensure
you are ready for if/when a tropical storm/hurricane comes your
way.

Outside of Elsa, a plume of higher PWATs will likely advect into the
region during the latter portion of the short term into the early
extended Wednesday, helping to increase rain and thunderstorm
chances across the region. Have opted to keep chance to likely PoPs
in the grids to account for this, with categorical PoPs Wednesday
afternoon. Elsa will have moved inland by Wednesday, and a fetch of
deep, tropical moisture will likely linger across the region into
Thursday. Given this, have continued likely PoPs for Thursday.
After this, we return to a more normal Summer-like pattern by
Friday into Saturday with chance for showers and thunderstorms in
the afternoon. Temperatures will be dependent on cloud cover,
however anticipating Elsa to remain far enough east to allow for
sufficient heating over the region. Generally anticipate highs in
the upper 80's to perhaps lower 90's each day. Lows will be in the
lower 70's. /88 /25

MARINE...Small craft operating on the Gulf waters should exercise
caution today due to westerly winds of 13 to 20 knots. We will
continue to monitor the progression of Tropical Storm Elsa as it is
forecast to enter into the southwest Gulf of Mexico Monday
afternoon. Any impacts at this time would be Tuesday night and
Wednesday with increasing long period swells resulting in 3 to 5
foot seas. Otherwise, light to moderate westerly winds become
southwesterly today and Monday. A southeasterly flow develops on
Tuesday, then switches back to a southwesterly flow on Wednesday.
Seas will gradually build through midweek. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from noon CDT today through Monday evening
     for ALZ265-266.

FL...High Rip Current Risk from noon CDT today through Monday evening
     for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 4:52 AM CDTRip Current StatementMOBEscambia, Okaloosa, Santa Rosa43 hr
Jul 4, 1:43 PM CDTSpecial Weather StatementMOBOkaloosa47 min
Jul 4, 3:34 PM CDTSpecial Weather StatementMOBEscambia41 min

Nearby

Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.